Alert archive / Wisconsin / Small Craft Advisories in 2012
Small Craft Advisory 37, NWS Green Bay, WI
NWS Green Bay, WI issued this small craft advisory at May 23, 2012, 3:44 PM CDT. It took effect at May 24, 2012, 7:00 AM CDT. It was in force for 26 hr.
The area
The counties it named.
The facts
- Issued
- May 23, 2012, 3:44 PM CDT (20:44 UTC)
- In effect from
- May 24, 2012, 7:00 AM CDT
- Expired
- May 25, 2012, 8:47 AM CDT
- In force
- 26 hr
- Issued by
- NWS Green Bay, WI
The text
As transmitted, in the capitals the NWS used until 2016.
300 WHUS73 KGRB 232044 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 344 PM CDT WED MAY 23 2012 ...GUSTY SOUTH WINDS AND BUILDING WAVES EXPECTED ON THURSDAY... .SOUTH WINDS WILL INCREASE THURSDAY MORNING AHEAD OF A LOW PRESSURE SYSTEM AND COLD FRONT. THE GUSTY WINDS WILL BUILD WAVES THROUGH THE DAY ON THURSDAY. LMZ521-522-541>543-240445- /O.NEW.KGRB.SC.Y.0037.120524T1200Z-120525T1800Z/ THE BAY OF GREEN BAY SOUTH OF LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- THE BAY OF GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI- LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI- 344 PM CDT WED MAY 23 2012 ...SMALL CRAFT ADVISORY IN EFFECT FROM 7 AM THURSDAY TO 1 PM CDT FRIDAY... THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 7 AM THURSDAY TO 1 PM CDT FRIDAY. * SOUTH WINDS INCREASING TO 30 KTS THURSDAY MORNING...WITH GUSTS TO 35 KTS POSSIBLE. WINDS WILL VEER TO THE SOUTHWEST THURSDAY NIGHT...THEN SLOWLY DECREASE ON FRIDAY. * WAVES BUILDING TO 4 TO 7 FT ON LAKE MICHIGAN...AND TO 3 TO 5 FT ON THE BAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ BERSCH
7 follow-up statements
055 WHUS73 KGRB 240234 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 934 PM CDT WED MAY 23 2012 ...GUSTY WINDS AND LARGE WAVES EXPECTED THURSDAY THROUGH FRIDAY AFTERNOON... .SOUTH WINDS WILL INCREASE THURSDAY MORNING AHEAD OF A LOW PRESSURE SYSTEM AND COLD FRONT. THE GUSTY WINDS WILL BUILD WAVES THROUGH THE DAY ON THURSDAY. WINDS WILL SHIFT TO THE SOUTHWEST/WEST THURSDAY EVENING AS THE COLD FRONT PUSHES ACROSS THE AREA. LMZ521-522-541>543-241045- /O.CON.KGRB.SC.Y.0037.120524T1200Z-120525T1800Z/ THE BAY OF GREEN BAY SOUTH OF LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- THE BAY OF GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI- LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI- 934 PM CDT WED MAY 23 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 AM THURSDAY TO 1 PM CDT FRIDAY... * SOUTH WINDS INCREASING TO 30 KTS THURSDAY MORNING...WITH GUSTS TO 35 KTS POSSIBLE. WINDS WILL VEER TO THE SOUTHWEST/WEST THURSDAY EVENING...THEN SLOWLY DECREASE ON FRIDAY. * WAVES BUILDING TO 4 TO 7 FT ON LAKE MICHIGAN...AND TO 3 TO 5 FT ON THE BAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ BERSCH
377 WHUS73 KGRB 241002 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 502 AM CDT THU MAY 24 2012 ...GUSTY WINDS AND LARGE WAVES EXPECTED THURSDAY THROUGH FRIDAY AFTERNOON... .SOUTH WINDS WILL INCREASE TODAY AHEAD OF A LOW PRESSURE SYSTEM AND COLD FRONT. THE GUSTY WINDS WILL BUILD WAVES THROUGH THE DAY. WINDS WILL SHIFT TO THE SOUTHWEST AND WEST THURSDAY EVENING AS THE COLD FRONT PUSHES ACROSS THE AREA. LMZ521-522-541>543-241815- /O.CON.KGRB.SC.Y.0037.120524T1200Z-120525T1800Z/ THE BAY OF GREEN BAY SOUTH OF LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- THE BAY OF GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI- LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI- 502 AM CDT THU MAY 24 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM CDT FRIDAY... * SOUTH WINDS INCREASING TO 30 KTS...WITH GALE FORCE GUSTS TO 35 KTS POSSIBLE. WINDS WILL VEER TO THE SOUTHWEST AND WEST THURSDAY EVENING...THEN SLOWLY DECREASE ON FRIDAY. * WAVES BUILDING TO 4 TO 6 FT ON LAKE MICHIGAN...AND TO 3 TO 5 FT ON THE BAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
748 WHUS73 KGRB 241531 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 1031 AM CDT THU MAY 24 2012 ...GUSTY WINDS AND LARGE WAVES EXPECTED THIS AFTERNOON THROUGH FRIDAY AFTERNOON... .SOUTH WINDS WILL CONTINUE TO INCREASE THIS AFTERNOON AHEAD OF A LOW PRESSURE SYSTEM AND COLD FRONT. THE GUSTY WINDS WILL BUILD WAVES THROUGH THE DAY AND INTO THIS EVENING. WINDS WILL SHIFT TO THE SOUTHWEST AND WEST THURSDAY EVENING AS THE COLD FRONT PUSHES ACROSS THE AREA. LMZ521-522-541>543-242345- /O.CON.KGRB.SC.Y.0037.000000T0000Z-120525T1800Z/ THE BAY OF GREEN BAY SOUTH OF LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- THE BAY OF GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI- LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI- 1031 AM CDT THU MAY 24 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM CDT FRIDAY... * SOUTH WINDS INCREASING TO 30 KTS...WITH GUSTS TO 35 KTS POSSIBLE. WINDS WILL VEER TO THE SOUTHWEST AND WEST THURSDAY EVENING...THEN SLOWLY DECREASE ON FRIDAY. * WAVES BUILDING TO 4 TO 7 FT ON LAKE MICHIGAN...AND TO 3 TO 5 FT ON THE BAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ BERSCH
386 WHUS73 KGRB 242013 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 313 PM CDT THU MAY 24 2012 ...GUSTY WINDS AND LARGE WAVES EXPECTED THIS EVENING THROUGH FRIDAY AFTERNOON... .STRONG SOUTHERLY WINDS WILL CONTINUE AHEAD OF A LOW PRESSURE SYSTEM AND COLD FRONT. THE GUSTY WINDS WILL BUILD WAVES THROUGH THE EVENING. WINDS WILL SHIFT TO THE SOUTHWEST AND WEST THURSDAY EVENING AS THE COLD FRONT PUSHES ACROSS THE AREA. WINDS AND WAVES WILL SLOWLY DIMINISH THROUGH THE NIGHT AND FRIDAY MORNING BEFORE FALLING BELOW HAZARDOUS LEVELS EARLY FRIDAY AFTERNOON. LMZ521-522-541>543-250415- /O.CON.KGRB.SC.Y.0037.000000T0000Z-120525T1800Z/ THE BAY OF GREEN BAY SOUTH OF LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- THE BAY OF GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI- LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI- 313 PM CDT THU MAY 24 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM CDT FRIDAY... * SOUTH WINDS INCREASING TO 30 KTS...WITH GUSTS TO 35 KTS POSSIBLE. WINDS WILL VEER TO THE SOUTHWEST AND WEST THURSDAY EVENING...THEN SLOWLY DECREASE ON FRIDAY. * WAVES BUILDING TO 4 TO 7 FT ON LAKE MICHIGAN...AND TO 3 TO 5 FT ON THE BAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
328 WHUS73 KGRB 250223 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 923 PM CDT THU MAY 24 2012 ...GUSTY WINDS AND LARGE WAVES EXPECTED THIS EVENING THROUGH FRIDAY AFTERNOON... .STRONG SOUTHERLY WINDS AND LARGE WAVES WILL CONTINUE AHEAD OF A LOW PRESSURE SYSTEM AND COLD FRONT. WINDS WILL THEN SHIFT TO THE SOUTHWEST AND WEST BY MIDNIGHT AS THE COLD FRONT PUSHES ACROSS THE AREA. WINDS AND WAVES WILL SLOWLY DIMINISH THROUGH THE NIGHT AND FRIDAY MORNING BEFORE FALLING BELOW HAZARDOUS LEVELS EARLY FRIDAY AFTERNOON. LMZ521-522-541>543-251030- /O.CON.KGRB.SC.Y.0037.000000T0000Z-120525T1800Z/ THE BAY OF GREEN BAY SOUTH OF LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- THE BAY OF GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI- LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI- 923 PM CDT THU MAY 24 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM CDT FRIDAY... * SOUTH WINDS 15 TO 25 KTS...WITH GUSTS UP TO 35 KTS POSSIBLE EARLY. WINDS WILL VEER TO THE SOUTHWEST AND WEST AROUND MIDNIGHT...THEN SLOWLY DECREASE ON FRIDAY. * WAVES 4 TO 7 FT ON LAKE MICHIGAN...AND TO 3 TO 5 FT ON THE BAY. WAVE WILL SLOWLY DIMINISH AFTER WINDS TURN WEST AROUND MIDNIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
971 WHUS73 KGRB 250911 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 411 AM CDT FRI MAY 25 2012 ...GUSTY WINDS AND LARGE WAVES WILL DIMINISH THIS MORNING... .WINDS AND WAVES WILL SLOWLY DIMINISH THIS MORNING AS LOW PRESSURE MOVES AWAY FROM THE REGION. LMZ521-522-541>543-251400- /O.EXT.KGRB.SC.Y.0037.000000T0000Z-120525T1400Z/ THE BAY OF GREEN BAY SOUTH OF LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- THE BAY OF GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI- LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI- 411 AM CDT FRI MAY 25 2012 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 9 AM CDT THIS MORNING... * SOUTH WINDS 15 TO 25 KTS WILL DIMINISH TO 10 TO 15 KTS BY AFTERNOON. * WAVES 3 TO 6 FT ON LAKE MICHIGAN...AND 2 TO 3 FT ON THE BAY. WAVES WILL SUBSIDE DURING THE DAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
346 WHUS73 KGRB 251347 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 847 AM CDT FRI MAY 25 2012 ...WIND AND WAVES SUBSIDING... LMZ521-522-541>543-251500- /O.CAN.KGRB.SC.Y.0037.000000T0000Z-120525T1400Z/ THE BAY OF GREEN BAY SOUTH OF LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- THE BAY OF GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI- LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI- 847 AM CDT FRI MAY 25 2012 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS CANCELLED THE SMALL CRAFT ADVISORY. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this small craft advisory went out at May 23, 2:55 PM CDT, 49 minutes earlier.
Area forecast discussion, May 23, 2:55 PM CDT, 49 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 255 PM CDT WED MAY 23 2012 .SHORT TERM...TNGT AND THU. MAIN FCST ISSUE WL BE THE SEVERE WEATHER THREAT HEADED INTO THU AFTERNOON AS A CDFNT MOVES INTO WRN WI ACCOMPANIED BY FAVORABLE MOISTURE...MID-LVL FORCING AND UPR-LVL LIFT. THE 19Z MSAS SFC ANALYSIS SHOWED A LARGE AREA OF HI PRES OVER THE ERN GREAT LKS. A CDFNT STRETCHED FROM THE ND/MN BORDER SWD INTO ERN NEBRASKA. A TIGHT PRES GRADIENT WAS BRINGING SOME GUSTY WINDS TO THE MIDWEST WITH DEW PTS CLIMBING INTO THE 50S AS FAR NORTH AS SRN IA. RADAR MOSAIC WAS PICKING UP SHWRS/TSTMS FROM SW TO NE MN WITH MOST OF THE STORMS BEHAVING THEMSELVES THUS FAR. A BROAD UPR TROF MOVES ACROSS THE ROCKIES TNGT WHILE THE ERN CONUS UPR RDG HARDLY MOVES. THE CDFNT SLOWLY PUSHES ACROSS MN TNGT WITH SEVERAL SHORTWAVES RIDING NE AND A COUPLED JET STRUCTURE SITUATED OVER THE UPR MS VALLEY. MOST OF THE PCPN SHOULD BE CONFINED FROM THE WRN THIRD OF WI WESTWARD WHERE BETTER FOCUS (CDFNT)...LIFT (JET/FNT) AND DEEPER MOISTURE TO CO-EXIST. THERE IS A POSSIBILITY FOR A ROGUE SHWR/ISOLATED TSTM TO PUSH TOWARD N-CNTRL WI LATE TNGT...SO MAY NEED TO CARRY A MINIMAL POP THERE. OTHERWISE...THE REST OF THE FCST AREA WL REMAIN DRY UNDER A VEIL OF MID AND HI CLOUDS. TEMPS TNGT WL BE MUCH MILDER THAN LAST NGT NOT ONLY DUE TO THE CLOUDS...BUT THE STRONG WINDS ALOFT AS 925 MB WINDS TO REACH 40 KTS. LOOK FOR READINGS TO ONLY DROP INTO THE 55 TO 60 DEG RANGE THROUGHOUT ALL OF NE WI. A POTENTIALLY ACTIVE DAY ON TAP ACROSS THE WRN GREAT LKS/UPR MS VALLEY ON THU AS THE UPR TROF STRENGHTHENS DUE TO A MID-LVL SPEED MAX...A SFC WAVE DEVELOPS ON THE CDFNT AND MOVES N-NE TO NEAR IWD...AND GUSTY S-SW WINDS BRING GULF MSTR INTO WI. LESSER AMOUNTS OF CLOUDS ACROSS THE ERN HALF OF WI THU MORNING WL ALLOW FOR TEMPS TO EASILY RISE THRU THE 70S...EVENTUALLY REACHING HIGHS IN THE LOWER TO MID 80S. GULF MSTR TO STEADILY INCREASE THRU THE DAY WITH DEW PTS REACHING THE MID 50S IN THE AFTERNOON. CAPES SHOULD REACH AROUND 1K J/KG AS LI'S DROP TO AROUND -4. THE CDFNT WL NOT MOVE MUCH ON THU DUE TO THE SFC WAVE MOVING ALONG IT...WITH MOST MDLS STILL PLACING THE BOUNDARY OVER WRN WI AT 00Z FRI. MDLS ARE ALSO INDICATING STRONG SHEAR IN THE 0-6 KM AGL WITH VALUES GREATER THAN 75 KTS WHICH WL HELP PROVIDE SOME ROTATING UPDRAFTS. EXPECT TO SEE TSTMS DVLP/INTENSIFY OVER WRN WI THU MORNING AND MAKE AN EWD PUSH INTO CNTRL WI DURING THE AFTERNOON. SPC DOES HAVE MOST OF NE WI IN A SLGT RISK OF SEVERE WEATHER THU AFTERNOON/EVENING AND WITH THE VARIABLES LISTED ABOVE...HARD TO ARGUE. THRU THE DAYLIGHT HOURS... HAIL AND DAMAGING WIND GUSTS WOULD BE THE PRIMARY THREATS. .LONG TERM...THURSDAY NIGHT THROUGH NEXT WEDNESDAY. MAIN ISSUES THIS PERIOD ON PCPN THU NIGHT AND AGAIN DURING THE MEMORIAL DAY WEEKEND. SOME POTENTIAL FOR SEVERE WITH THUNDERSTORMS...ESPECIALLY THU EVENING. SOUTHWEST UPPER PATTERN INTO THE WEEKEND...SHIFTING TO MORE ZONAL OR NORTHWEST FLOW FOR NEXT WEEK. SOME DIFFERENCE ON THE MODELS WITH STRENGTH OF EASTERN U.S. HIGH AND SPEED OF FRONTAL MOVEMENT FOR THE WEEKEND. LITTLE CHANGE MADE TO PREVIOUS EXTENDED...KEEPING CATEGORICAL POPS OVER CENTRAL PORTIONS OF CWA ON THU EVENING. LOWERED POPS/QPF A BIT ALONG THE LAKESHORE AS MAIN ENERGY/SFC WAVE LIFTS NORTH THROUGH WESTERN LAKE SUPERIOR. INSTABILITY NOT OVERLY EXITING...BUT SHEER AND STRENGTH OF LOW LEVEL WINDS QUITE IMPRESSIVE. FRONT GOES THROUGH AROUND MIDNIGHT WITH HIGH PRESSURE BUILDING IN ON FRI. FOR THE HOLIDAY WEEKEND...WARM FRONT BEGINS TO LIFT NORTH REACHING THE IL/WI BORDER SAT MORNING. FRONT TO CONTINUE NORTH REACHING FAR NORTHERN WI SUN MORNING. WITH WARM FRONT NORTH AND COLD FRONT STILL TO OUR WEST...SUN LOOKS LIKE MAINLY DRY AND WARM DAY. COLD FRONT MOVING THROUGH LATE SUN NIGHT/MORN MORNING WILL LIMIT SEVERE THREAT. HIGH PRESSURE BUILDS IN FOR TUE/WED WITH TEMPS RETURNING TO NORMAL OR BELOW NORMAL. && .AVIATION...AS A LOW-LVL JET CRANKS UP TO BETWEEN 40 AND 50 KTS TNGT... WL NEED TO ADD LLWS TO ALL TAF SITES DURING THE OVERNIGHT HOURS. THE NXT 24 HOURS ARE EXPECTED TO SEE VFR CONDITIONS TNGT AND THRU MOST OF THU. HOWEVER...A SLOW MOVING CDFNT IS FCST TO EDGE INTO WRN WI THU AFTERNOON WITH SHWRS AND TSTMS DEVELOPING ALONG AND BEHIND THE FNT. SOME OF THESE STORMS WILL WORK INTO CENTRAL WI AND AFFECT THE RHI...AUW AND CWA TAF SITES WITH VSBYS REDUCED TO MVFR UNDER ANY THUNDERSTORMS. IN ADDITION TO THE STORMS...GUSTY SOUTH WINDS ARE EXPECTED ON THU ACROSS ALL OF NEN WI WITH GUSTS AT THE SFC APPROACHING 30 KTS. && .MARINE...SOME DIFFERENCES BETWEEN MODELS ON LLVL WIND SPEEDS WITH NAM SHOWING 70 KTS AT 925MB AND EURO AT 45KTS. ALL MODELS DO AGREE ON REMAINING STRONG THU AFTERNOON AND NIGHT KEEPING THE STRONG WINDS FROM SURFACING OVER THE LAKE. WILL ISSUE STRONG SMALL CRAFT ATTM. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && AK/TE
Hazardous weather outlook, May 23, 3:20 PM CDT, 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 320 PM CDT WED MAY 23 2012 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-242030- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE- MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE- WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET- MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO- 320 PM CDT WED MAY 23 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH WEDNESDAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THURSDAY AFTERNOON AND THURSDAY EVENING WEST OF LINE FROM MARINETTE TO GREEN BAY TO CHILTON. THE GREATEST RISK OF SEVERE THUNDERSTORMS WILL BE FROM 3 PM TO 10 PM AND BE PRIMARILY FOCUSED ACROSS CENTRAL AND WESTERN SECTIONS OF THE STATE. DAMAGING WINDS AND LARGE HAIL CAN BE EXPECTED WITH THE STRONGEST STORMS. THERE IS A CHANCE OF THUNDERSTORMS FROM TIME TO TIME FROM FRIDAY NIGHT THROUGH MEMORIAL DAY. LOCALLY HEAVY RAINFALL IS POSSIBLE...THOUGH THE POTENTIAL FOR SEVERE WEATHER APPEARS LOW AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT. LMZ521-522-541>543-242030- THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN- 320 PM CDT WED MAY 23 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE MICHIGAN AND THE WATERS OF GREEN BAY. .DAY ONE...TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH WEDNESDAY THERE IS A CHANCE OF THUNDERSTORMS THURSDAY AFTERNOON AND EVENING. THESE STORMS ARE NOT EXPECTED TO BE SEVERE. GUSTY SOUTH WINDS AND INCREASING WAVE HEIGHTS AHEAD OF AN ADVANCING COLD FRONT WILL PRODUCE SMALL CRAFT ADVISORY CONDITIONS ON THURSDAY. WINDS WILL SHIFT TO THE WEST THURSDAY NIGHT AND REMAIN GUSTY INTO FRIDAY WITH A CONTINUED RISK OF SMALL CRAFT ADVISORY CONDITIONS. THERE IS A CHANCE OF THUNDERSTORMS FROM TIME TO TIME FROM FRIDAY NIGHT THROUGH MEMORIAL DAY. AK/TE
Nearby
Small Craft Advisories in Wisconsin, 2012Every small craft advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.